Alert archive / Michigan / Beach Hazards Statements in 2020
Beach Hazards Statement 8, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Sep 13, 2020, 4:23 AM EDT for Huron County, Michigan. It took effect at Sep 13, 2020, 8:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2020, 4:23 AM EDT (08:23 UTC)
- In effect from
- Sep 13, 2020, 8:00 AM EDT
- Expired
- Sep 13, 2020, 3:20 PM EDT
- In force
- 7 hr
- Issued by
- NWS Detroit, MI
County Huron County, MI
The radar
The Detroit radar (KDTX), 144 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 8.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745 WHUS43 KDTX 130823 CFWDTX Lakeshore Hazard Message National Weather Service Detroit/Pontiac MI 423 AM EDT Sun Sep 13 2020 MIZ049-132000- /O.NEW.KDTX.BH.S.0008.200913T1200Z-200913T2000Z/ /O.NEW.KDTX.LS.S.0025.200913T1200Z-200913T2000Z/ Huron- 423 AM EDT Sun Sep 13 2020 ...LAKESHORE FLOOD AND BEACH HAZARDS STATEMENT IN EFFECT TODAY FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... * WHAT...Wind becomes westerly and increases into the range of 15 to 25 knots during the morning. This leads to a period of high waves during the morning and early afternoon. * WHERE...Huron County. * WHEN...From 8 AM this morning to 4 PM EDT this afternoon. * IMPACTS... High waves into and along the shoreline lead to an increase of shoreline flooding and hazardous swimming conditions in prone areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor shoreline areas prone to flooding. Remain out of the water to avoid hazardous swimming conditions. && $$
1 follow-up statement
562 WHUS43 KDTX 131920 CFWDTX Lakeshore Hazard Message National Weather Service Detroit/Pontiac MI 320 PM EDT Sun Sep 13 2020 MIZ049-132030- /O.CAN.KDTX.BH.S.0008.000000T0000Z-200913T2000Z/ /O.CAN.KDTX.LS.S.0025.000000T0000Z-200913T2000Z/ Huron- 320 PM EDT Sun Sep 13 2020 ...BEACH HAZARDS STATEMENT IS CANCELLED... Westerly winds have decreased to below 20 knots this afternoon allowing waves to subside to less than 3 feet along the shoreline areas. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 13, 3:58 AM EDT, 25 minutes earlier.
Area forecast discussion, Sep 13, 3:58 AM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
358 AM EDT Sun Sep 13 2020
.DISCUSSION...
After a sluggish start during last evening, showers and
thunderstorms gathered up nicely along the front since midnight.
This is the result of a strong combination of dynamic forcing and
high moisture content. Late night/early morning satellite imagery
shows the energetic upper low moving into the northern Great Lakes
and model analysis fields indicate a well defined entrance region of
the upper jet perfectly aligned with the low level frontal zone.
Associated low to mid level fgen is evident in the tightening of
theta-e especially at 850 mb which this the primary forcing for the
band of showers and storms overhead at press time. The generous
moisture supply is shown in model soundings by a deep moist
adiabatic profile and precipitable water in the 1.5 to 1.75 inch
range. This makes locally heavy rainfall the primary hazard from the
activity until it exits SE Michigan not long after sunrise.
The upper level system exits into Ontario during the morning with
enough NE track to keep the mid level trowal to our north followed
by dry slot subsidence over SE Michigan. The subsidence ensures dry
weather for the balance of the day with a few hours of residual low
level clouds during the morning. These break up and lift into
shallow cumulus coverage with deeper boundary layer mixing this
afternoon. Westerly gradient wind gusts near 25 mph at times but low
level cold advection loses traction during the afternoon and allows
a return to the 70s for afternoon highs.
A reinforcing cold front over the northern Great Lakes tonight
washes out as high pressure builds into lower Michigan but not
before bringing in the next stage of cooler air. Low level cold
advection remains steady even as the surface trough fades during the
night. The mid level frontal zone also moves into southern lower
Michigan after midnight. No precipitation is expected however some
mid to high clouds should remain judging by upstream satellite
imagery and model depictions of 700 mb theta-e. Guidance lows in the
upper 40s to lower 50s look reasonable given the mix of clouds and
steady surface wind through sunrise Monday.
The inbound high pressure settles overhead Monday and then slides
into the New England states Tuesday. The highlight during this time
period is chilly low temps Monday night as clear sky with light and
variable wind allow readings in the lower to mid 40s. Otherwise the
mid week period offers excellent mid September weather until the
next cold front moves in during Thursday. The latest long range
model projections are less than impressive with rain potential as
the better moisture supply remains cut off and tied up over the SE
states in late week tropical remnants.
&&
.MARINE...
There is a low pressure system over eastern Lake Superior that will
lift northeast today reaching Quebec by this afternoon. The
associated cold front draped southward is pulled east of the lakes
forcing winds to veer westerly across the region. Small Craft
Advisories are up for Saginaw Bay and the northern Thumb nearshore
today as wind stays elevated through the day with cooler air and
deeper mixing bringing down some higher gusts. Winds will veer
further to the northwest later this evening behind a trailing trough
or secondary cold front. Winds will remain gusty into the overnight
as cold air advection offsets the weakening gradient but winds are
expected to remain below 25 knots. The exception would be over
northern Lake Huron this afternoon where westerly flow channeling
through the straits could get closer to 30 knots. High pressure
builds back in by Monday morning, holding through the mid week. The
next low should remain north of the area Tuesday with the next
system to affect the Great Lakes coming on Thursday.
&&
.PREV DISCUSSION...
Issued at 1200 AM EDT Sun Sep 13 2020
AVIATION...
Showers will feed north/northeast through the area in advance of
trough line overnight with MVFR cigs developing within this corridor
of increased moisture. Lowest clouds will scour out Sunday morning
as drier westerly flow becomes established. VFR conditions with all
clouds scattering out can then be expected from late morning into
the early afternoon with wind gusts reaching 20 knots in best mixing
of the day.
For DTW...VFR conditions will trend to MVFR as showers funnel
through the area overnight. These cigs will hold into parts of
Sunday morning, but expect VFR conditions and eventual clearing in
the afternoon to early evening.
DTW THRESHOLD PROBABILITIES...
* High for ceilings 5000 feet or less overnight through Sunday
morning.
* Low for thunderstorms impacting the terminal overnight.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from 8 AM EDT this morning through this
afternoon for MIZ049.
Lake Huron...Small Craft Advisory from 8 AM this morning to 4 PM EDT this
afternoon for LHZ421-441.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...BT
MARINE.......DRK/BT
AVIATION.....DG
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:13 AM EDT | Small Craft Advisory | DTX | 11 hr | |
| Sep 13, 4:23 AM EDT | Lakeshore Flood Statement | DTX | Huron | 11 hr |
| Sep 13, 3:57 PM EDT | Small Craft Advisory | DTX | 24 hr | |
| Sep 13, 4:03 PM EDT | Lakeshore Flood Statement | DTX | Huron, Saint Clair, Sanilac | 24 hr |
Nearby
Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.